Corticosteroid induced hypertension

The most effective management is discontinuation of the drug and administering anti-glaucoma medications till the IOP is reduced. If the patient's underlying medical condition can tolerate discontinuation of corticosteroids, then cessation of the medication usually will result in normalization of IOP. In the case of topical corticosteroid drops, a lower potency steroid medication such as the phosphate forms of prednisolone and dexamethasone, rimexolone, loteprednol etabonate, fluorometholone, or medrysone may be substituted. These lower potency drugs have a lesser propensity to raise the IOP, but they usually are not as effective as anti-inflammatory drugs. Topical nonsteroidal anti-inflammatory medications are other alternatives that have no potential to elevate IOP, but they may not have enough anti-inflammatory activity to treat the patient's underlying condition. If sub-Tenon depot steroids are causing an elevation of IOP, they should be excised and removed. It is important to remember that steroid may also cause a rise in the IOP after a filtering surgery and in such patients low potency steroids should be substituted and rapidly tapered.

Patients requiring oral corticosteroids should be weaned slowly from systemic corticosteroid use after transferring to Advair Diskus. Prednisone reduction can be accomplished by reducing the daily prednisone dose by mg on a weekly basis during therapy with Advair Diskus. Lung function (mean forced expiratory volume in 1 second [FEV 1 ] or morning peak expiratory flow [AM PEF]), beta-agonist use, and asthma symptoms should be carefully monitored during withdrawal of oral corticosteroids. In addition, patients should be observed for signs and symptoms of adrenal insufficiency, such as fatigue, lassitude, weakness, nausea and vomiting, and hypotension.

The association linking corticosteroid therapy with the development of posterior subcapsular cataracts has been well documented. These drugs are widely used therapeutically, principally to capitalize on their ability to inhibit inflammatory responses. The literature on corticosteroid-induced posterior subcapsular cataracts is reviewed here. Data from the previously published series and individual lens susceptibility to corticoids do not allow the establishment of a direct factor relating cataract formation to corticosteroid dose and the duration of therapy; however, significant progress has been made in elucidating the mechanism by which corticoids bring about the development of these opacities. Exploration into the development of these lesions has shed light on the similarities these opacities share with other cataracts, especially with regard to location and pathogenesis.

Corticosteroid induced hypertension

corticosteroid induced hypertension

Media:

corticosteroid induced hypertensioncorticosteroid induced hypertensioncorticosteroid induced hypertensioncorticosteroid induced hypertensioncorticosteroid induced hypertension

http://buy-steroids.org